Alert archive / Maryland / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2016, 12:45 PM EDT for Garrett County, Maryland. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 12:45 PM EDT (16:45 UTC)
- Expired
- Jun 21, 2016, 1:10 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garrett County, MD
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
349
WUUS51 KPBZ 211645
SVRPBZ
MDC023-211730-
/O.NEW.KPBZ.SV.W.0042.160621T1645Z-160621T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GARRETT COUNTY IN WESTERN MARYLAND...
* UNTIL 130 PM EDT
* AT 1245 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GRANTSVILLE... OR NEAR BITTINGER...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
BITTINGER...GRANTSVILLE...NEW GERMANY...MERRILL...PINEY GROVE...
JENNINGS AND KEYSERS RIDGE.
THIS INCLUDES INTERSTATE 68 IN MARYLAND BETWEEN MILE MARKERS 15 AND
30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 3951 7905 3961 7929 3972 7922 3972 7900
3971 7894
TIME...MOT...LOC 1645Z 295DEG 39KT 3967 7915
HAIL...1.00IN
WIND...60MPH
$$
FRIES2 follow-up statements
110
WWUS51 KPBZ 211700
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
100 PM EDT TUE JUN 21 2016
MDC023-211730-
/O.CON.KPBZ.SV.W.0042.000000T0000Z-160621T1730Z/
GARRETT MD-
100 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHEASTERN GARRETT COUNTY...
AT 1259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEL AIR...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
NEW GERMANY...MERRILL AND PINEY GROVE.
THIS INCLUDES INTERSTATE 68 IN MARYLAND BETWEEN MILE MARKERS 21 AND
30.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 7903 3964 7915 3972 7912 3972 7900
3971 7894
TIME...MOT...LOC 1659Z 295DEG 39KT 3958 7891
HAIL...1.00IN
WIND...60MPH
$$630
WWUS51 KPBZ 211710
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT TUE JUN 21 2016
MDC023-211720-
/O.CAN.KPBZ.SV.W.0042.000000T0000Z-160621T1730Z/
GARRETT MD-
110 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARRETT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PITTSBURGH.
LAT...LON 3955 7903 3964 7915 3972 7912 3972 7900
3971 7894
TIME...MOT...LOC 1710Z 295DEG 39KT 3953 7876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:40 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 10:40 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1040 AM EDT TUE JUN 21 2016 .SYNOPSIS... A few showers and thunderstorms will be possible today mainly south and east of Pittsburgh. More widespread showers and storms are expected Wednesday night and Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Latest surface analysis shows the frontal boundary just along the southern PA border at this time. Surface dewpoints are trending down north of the boundary and any additional showers and storms today will likely remain isolated to WV/MD zones where instability will be greatest. Activity across these areas will pick up once breaks in cloud coverage allow for greater insolation. Minimal change was needed to the inherited forecast. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... Precip chances should end this evening as the front completes it's passage. Building ridging should then maintain dry weather through part of Wednesday. Shower and thunderstorm chances are expected to return late Wednesday with the approach of a warm front. An MCS is expected to develop across the upper midwest late Wednesday as the warm front advances north and surface low pressure approaches. This should track across the upper Ohio valley region Wednesday night. Sufficient shear and instability is progged for possible severe thunderstorms in the MCS over our area, and SPC's slight risk category for seems reasonable at this time. Further revisions to the forecast are expected due to the current uncertainty in the track and timing of the MCS. The low's associated cold front is progged for a Thursday passage, maintaining shower and thunderstorm chances through the day. Building surface high pressure should return dry conditions on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Ridging should maintain dry weather through much of the weekend. Shower and thunderstorm chances should return Sunday night through early next week as a slow moving trough tracks east from the northern Plains/upper midwest. Southwest flow in advance of the trough should return temperatures above seasonal levels. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... MVFR ceiling restrictions south of Pittsburgh will improve by early afternoon as a frontal boundary passes from north to south. TSRA chances will be mainly limited to KMGW through mid-afternoon but will be highly dependent on cloud coverage. Have opted to not include in latest TAFs. .OUTLOOK /WEDNESDAY THROUGH SUNDAY/... Restrictions are likely early Wednesday night and early Thursday with crossing low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 21, 3:34 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 334 AM EDT TUE JUN 21 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-220745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 334 AM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Garrett | 49 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.